Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS Omaha, NE

June 20, 20114 counties in Iowa; 4 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2011, 8:16 PM CDT for 4 counties in Iowa; 4 counties in Nebraska. It was in force for 44 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 8:16 PM CDT (01:16 UTC)
Expired
Jun 20, 2011, 9:00 PM CDT
In force
44 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
75.0 mph

Counties Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Dodge County, NE, Douglas County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 8:17 PM CDTTSTM WND GST 654 Ene Bennington, NENEAR 72 AND 680.
Jun 20, 8:17 PM CDTTSTM WND GST 65Omaha, NENEAR 72 AND 680.
Jun 20, 8:20 PM CDTTSTM WND GST 69Omaha, NEOFFICIAL OBSERVATION AT EPPLEY AIRFIELD.
Jun 20, 8:30 PM CDTTSTM WND DMGLogan, IATREES AND POWER LINES DOWN.
Jun 20, 8:30 PM CDTTSTM WND DMGMissouri Valley, IATREES AND POWER LINES DOWN IN MISSOURI VALLEY.
Jun 20, 8:30 PM CDTTSTM WND DMGOmaha, NE8 INCH TREE LIMBS DOWN IN SOUTH OMAHA AT 45TH STREET. WIND ESTIMATED TO BE 60 MILES AN HOUR PLUS.
Jun 20, 8:36 PM CDTTSTM WND GST 60Tekamah, NE
Jun 20, 8:43 PM CDTTSTM WND DMGBlencoe, IAA TREE FELL ON A HOUSE.
Jun 20, 8:45 PM CDTTSTM WND GST 702 Nw Little Sioux, IA1 LARGE TREE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr
Jun 20, 6:53 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4194 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
4.6
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS53 KOAX 210116
SVROAX
IAC085-133-155-165-NEC021-053-055-177-210200-
/O.NEW.KOAX.SV.W.0177.110621T0116Z-110621T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
816 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRISON COUNTY IN SOUTHWEST IOWA...
  SOUTHEASTERN MONONA COUNTY IN WEST CENTRAL IOWA...
  POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST IOWA...
  SOUTHERN BURT COUNTY IN EAST CENTRAL NEBRASKA...
  NORTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 900 PM CDT

* AT 815 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
  HURRICANE FORCE WINDS OF 75 MPH OR HIGHER.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF CRAIG TO
  COUNCIL BLUFFS...AND MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL
  MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  OMAHA...BLAIR...COUNCIL BLUFFS...FORT CALHOUN...CRAIG...TEKAMAH...
  TREYNOR...MODALE...MISSOURI VALLEY...MONDAMIN...UNDERWOOD...
  MACEDONIA...CARSON...LOGAN...OAKLAND...PISGAH...MINDEN...PERSIA...
  SHELBY AND MOORHEAD.

THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 448 AND 454.

THE WARNED AREA INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS
17 AND 8.

THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
100 AND 99.

THE WARNED AREA INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILE MARKERS
135 AND 136.

THE WARNED AREA INCLUDES HIGHWAY 59 IN IOWA BETWEEN MILE MARKERS 48
AND 52.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4117 9522 4119 9603 4143 9617 4174 9659
      4208 9575 4194 9567 4187 9567 4187 9562
TIME...MOT...LOC 0116Z 230DEG 43KT 4165 9632 4121 9586
WIND...HAIL 75MPH 0.75IN

$$

BOUSTEAD/DEWALD
2 follow-up statements
697 
WWUS53 KOAX 210128
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
828 PM CDT MON JUN 20 2011

IAC085-133-155-165-NEC021-053-055-177-210200-
/O.CON.KOAX.SV.W.0177.000000T0000Z-110621T0200Z/
SHELBY IA-POTTAWATTAMIE IA-MONONA IA-HARRISON IA-BURT NE-DODGE NE-
DOUGLAS NE-WASHINGTON NE-
828 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
DOUGLAS...NORTHEASTERN DODGE...SOUTHERN BURT...HARRISON...
SOUTHEASTERN MONONA...POTTAWATTAMIE AND SOUTHWESTERN SHELBY COUNTIES
UNTIL 900 PM CDT...

AT 824 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRAIG TO 5 MILES EAST
OF COUNCIL BLUFFS...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY 
ALSO ACCOMPANY THESE DAMAGING WINDS. WINDS GUSTED TO 69 MPH AS THE 
LINE OF STORMS MOVED PAST OMAHA EPPLEY AIRPORT. THIS IS A DANGEROUS 
LINE OF THUNDERSTORMS. TAKE COVER NOW!

LOCATIONS IMPACTED INCLUDE...
  MODALE...TREYNOR...MISSOURI VALLEY...MONDAMIN...UNDERWOOD...
  MACEDONIA...CARSON...LOGAN...PISGAH...OAKLAND...MINDEN...PERSIA...
  MOORHEAD...SHELBY...MCCLELLAND...PELICAN POINT STATE RECREATION
  AREA...LITTLE SIOUX...MAGNOLIA...BLENCOE AND NEOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4117 9522 4119 9603 4143 9617 4174 9659
      4208 9575 4194 9567 4187 9567 4187 9562
TIME...MOT...LOC 0128Z 230DEG 43KT 4184 9627 4125 9571
WIND...HAIL 70MPH 0.75IN

$$

BOUSTEAD/DEWALD
870 
WWUS53 KOAX 210144
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
844 PM CDT MON JUN 20 2011

NEC053-055-210153-
/O.CAN.KOAX.SV.W.0177.000000T0000Z-110621T0200Z/
DODGE NE-DOUGLAS NE-
844 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS AND NORTHEASTERN DODGE
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4119 9582 4145 9595 4179 9647 4208 9575
      4194 9567 4187 9567 4187 9562 4117 9522
TIME...MOT...LOC 0143Z 235DEG 42KT 4195 9603 4161 9565
          4122 9553

$$

IAC085-133-155-165-NEC021-177-210200-
/O.CON.KOAX.SV.W.0177.000000T0000Z-110621T0200Z/
SHELBY IA-POTTAWATTAMIE IA-MONONA IA-HARRISON IA-BURT NE-
WASHINGTON NE-
844 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WASHINGTON...SOUTHERN BURT...HARRISON...SOUTHEASTERN MONONA...
POTTAWATTAMIE AND SOUTHWESTERN SHELBY COUNTIES UNTIL 900 PM CDT...

AT 838 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
ONAWA TO 6 MILES SOUTHEAST OF LOGAN TO TREYNOR...MOVING NORTHEAST AT
50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MACEDONIA...MINDEN...PERSIA...CARSON...MOORHEAD...OAKLAND...
  SHELBY...PREPARATION CANYON STATE PARK...WOODBINE...PORTSMOUTH...
  SOLDIER AND HANCOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4119 9582 4145 9595 4179 9647 4208 9575
      4194 9567 4187 9567 4187 9562 4117 9522
TIME...MOT...LOC 0143Z 235DEG 42KT 4195 9603 4161 9565
          4122 9553
WIND...HAIL 70MPH 0.75IN

$$

BOUSTEAD/DEWALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:01 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 20, 3:01 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
301 PM CDT MON JUN 20 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY. VOLATILE SITUATION SETTING UP
OR LATE THIS AFTERNOON AND EVENING AS SEVERE WEATHER EPISODE UNFOLDS.
SURFACE LOW OVER NORTH CENTRAL KANSAS MOVES TO EAST CENTRAL NEBRASKA
OVERNIGHT. WARM FRONT SURGING NORTHWARD WILL PROVIDE A FOCUS FOR
THUNDERSTORM DEVELOPMENT ALONG/NORTH OF THE FRONT AND THIS WILL ALSO
BE A PRIMARY FOCUS FOR TORNADIC DEVELOPMENT AND A TORNADO WATCH IS
ALREADY IN EFFECT FOR NORTHEAST NEBRASKA. SOME OF THESE STORMS COULD
DEVELOP OVER SATURATED GROUND WHERE LAST NIGHT/S STORMS PRODUCED 2
TO 3 INCHES OF RAINFALL FROM COLUMBUS TO NORTH OF FREMONT TO HARLAN.
THUS WILL ISSUE A FLASH FLOOD WATCH FOR THESE COUNTIES WHERE 1HR
FLASH FLOOD GUIDANCE IS AS LOW AS ONE HALF INCH.

EXTENDING SOUTHWARD THROUGH THE SOUTHERN PLAINS WILL BE A SECONDARY
FOCUS FOR THUNDERSTORMS. AN INITIAL ELEVATED BAND IS ALREADY
MOVING INTO SOUTHEAST NEBRASKA...BUT THIS IS ALSO LIKELY
ENCOUNTERING A VERY STRONG AS SUGGESTED BY 18Z SOUNDINGS FROM
KOAX/KTWX. REALLY...THIS WILL PROBABLY ACTUALLY HELP TO ERODE THE
CAP. HOWEVER...THIS AREA SHOULD TEND TO REDEVELOP BY LATE AFTERNOON
AS THE REAL DRYLINE/COLD FRONT MOVES INTO THE AREA. TORNADO THREAT
WILL ALSO EXIST HERE DUE TO BACKED SURFACE WINDS AND EXTREME
INSTABILITY ALONG WITH A VERY FAVORABLE SHEAR PROFILE. THESE STORMS
WILL ALSO MOVE THROUGH AN AREA THAT RECEIVED HEAVY RAINFALL FROM
NEBRASKA CITY EASTWARD TO CLARINDA LAST NIGHT. WILL INCLUDE THESE AREAS
AS FLASH FLOOD GUIDANCE IS AS LOW AS AN 1 INCH.

IN BETWEEN...HAVE OPTED TO INCLUDE OTHER COUNTIES UP/DOWN THE
MISSOURI RIVER IN THE FLASH FLOOD WATCH...EVEN THOUGH ARE AREAS
THAT DID NOT RECEIVE EXTREMELY HEAVY RAINFALL LAST NIGHT...WHICH
WOULD INCLUDE THE OMAHA AND COUNCIL BLUFFS METRO AREAS BECAUSE OF
URBANIZATION SENSITIVITIES AND PROXIMITY TO THE FLOODED MISSOURI
RIVER...BUT ALSO THE BROWNVILLE AREA BECAUSE OF LOCAL LEVEE ISSUES.

OTHERWISE...SURFACE LOW MOVES TO NORTHWEST IOWA THROUGH TUESDAY
AND WE MOVE TO THE BACK SIDE OF THE LOW...WITH BLUSTERY NORTHWESTERLY
WINDS AND MUCH COOLER TEMPERATES...ALONG WITH NUMEROUS SHOWERS AND
EMBEDDED RUMBLES OF THUNDER...BUT NOT MUCH A SEVERE WEATHER
THREAT. THIS DOES EVENTUALLY PULL EAST THROUGH WEDNESDAY AND
MODELS ARE DIFFERING IN THEIR FORWARD SPEEDS. STILL THINK
SCATTERED SHOWERS COULD EXIST ALONG/EAST OF THE MISSOURI RIVER
WEDNESDAY THOUGH...THUS FOLLOWING SOME OF THE SLOWER MODEL
SOLUTIONS. STILL COOL ON WEDNESDAY.

.LONG TERM...THURSDAY THROUGH MONDAY. THURSDAY WILL PROBABLY BE
DRY AS SHORT WAVE RIDGING BUILDS ACROSS THE PLAINS...BUT
UNFORTUNATELY...FRIDAY THROUGH MONDAY LOOKS SOMEWHAT UNSETTLED AS
WEAK NORTHWEST FLOW DEVELOPS...WITH A POSSIBLE STALLED SURFACE
FRONT ACROSS PORTIONS OF KANSAS AND MISSOURI. THIS WILL PROVIDE
NEARLY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS AS WEAK
IMPULSES MOVE ACROSS THE PLAINS.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

MAIN CONCERN WOULD BE CONVECTIVE DEVELOPMENT AT ALL TAF SITES.
COULD POSSIBLY DEVELOP AT KLNK BY 22Z...AND KOMA BY 00Z...AT KOFK
ANY TIME THROUGH THE AFTERNOON. EXPECTING SHOWERS AND THUNDERSTORMS
TO POSSIBLY CONTINUE AT KOFK THROUGH THE NIGHT BEYOND ABOUT 03Z
WITH MVFR CONDITIONS... AND PROBABLY END AT KLNK BEFORE 06Z AND
KOMA BEFORE 08Z. GENERALLY MVFR CONDITIONS EXPECTED AT KOMA/KLNK
AT TIMES WHEN THUNDERSTORMS ARE NOT OCCURRING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ015-NEZ033-034-
042>045-050>053-067-068-091.

IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ043-055-056-069-
     079-080-090-091.

&&

DEWALD
Hazardous weather outlook, Jun 20, 4:31 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
431 PM CDT MON JUN 20 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-211145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
431 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING
OVER THE ENTIRE OUTLOOK AREA. THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE AFTER 5 PM AND BEFORE 1 AM. THE MAIN THREAT
FROM THESE THUNDERSTORMS WILL BE VERY LARGE HAIL AND TORNADOES.
DAMAGING WINDS WILL ALSO BE POSSIBLE. SOME STRONG TORNADOES ARE
POSSIBLE NORTH OF A LINE FROM COLUMBUS TO OMAHA.

A POTENT SEVERE WEATHER THREAT HAD DEVELOPED LATE THIS AFTERNOON.
AN AREA OF LOW PRESSURE OVER NORTH CENTRAL KANSAS WILL MOVE INTO
EASTERN NEBRASKA BY LATE THIS EVENING. THUNDERSTORMS WERE OVER
SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS AND WILL INCREASE
IN COVERAGE AND INTENSITY AS THEY MOVE INTO EASTERN NEBRASKA AFTER
5 PM...AND WESTERN IOWA AFTER 7 PM. DUE TO EXTREME INSTABILITY
AND FAVORABLE SHEAR...SIGNIFICANT SEVERE WEATHER IS POSSIBLE WITH
THIS ACTIVITY IN THE FORM OF VERY LARGE HAIL AND TORNADOES. THE
THREAT OF SEVERE WEATHER IS EXPECTED TO GENERALLY END AFTER 1 AM
AS THE STORMS MOVE NORTH AND EAST OF THE AREA.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
RESULTING IN NUMEROUS ROADS REMAINING CLOSED NEAR THE RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THE NEXT CHANCE OF THUNDERSTORMS IS ON TUESDAY AFTERNOON...AND
ALSO FROM THURSDAY NIGHT INTO SUNDAY.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER
THROUGH THE REMAINDER OF THE SUMMER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED OVER MOST OF THE AREA THIS EVENING.

FOBERT

In the hours before

Local storm report, Jun 20, 8:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
800 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     MEAD                    41.23N 96.49W
06/20/2011  M70 MPH          SAUNDERS           NE   TRAINED SPOTTER

&&

BMAYES
Local storm report, Jun 20, 8:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
805 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     1 S CLEARWATER          42.16N 98.19W
06/20/2011  E70 MPH          ANTELOPE           NE   TRAINED SPOTTER

            STRAIGHT LINE WINDS OF 70 TO 73 MILES AN HOUR. TWO INCHES
            OF RAIN FELL IN 30 MINUTES.

&&

JKLISH
Local storm report, Jun 20, 8:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
807 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     5 S CLEARWATER          42.10N 98.19W
06/20/2011                   ANTELOPE           NE   TRAINED SPOTTER

            BUILDING TORN APART 5 MILES SOUTH OF CLEARWATER.

&&

JKLISH
Local storm report, Jun 20, 8:11 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     FREMONT                 41.44N 96.49W
06/20/2011                   DODGE              NE   TRAINED SPOTTER

            POWER OUT

&&

JKLISH
Local storm report, Jun 20, 8:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     FREMONT                 41.44N 96.49W
06/20/2011  E70 MPH          DODGE              NE   NWS EMPLOYEE

            WINDS AT LEAST 70 MPH. TREES AND POWER LINES DOWN...AND
            NORTH SIDE OF TOWN WITHOUT POWER.

&&

BMAYES
Local storm report, Jun 20, 8:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
816 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     CROFTON                 42.73N 97.50W
06/20/2011                   KNOX               NE   TRAINED SPOTTER

            LARGE TREE BLOWN OVER ON HIGHWAY 12. A 54 MILE AN HOUR
            GUST AT SPOTTERS HOUSE.

&&

JKLISH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:39 PM CDTSevere Thunderstorm WarningOAXHarrison51 min
Jun 20, 7:48 PM CDTSevere Thunderstorm WarningOAXFremont42 min
Jun 20, 8:37 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona38 min
Jun 20, 8:43 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page, Pottawattamie62 min
Jun 20, 8:56 PM CDTSevere Thunderstorm WarningOAXHarrison, Monona, Pottawattamie, Shelby49 min
Jun 20, 9:23 PM CDTAreal Flood AdvisoryOAXHarrison, Mills, Monona, Pottawattamie, Shelby6 hr
Jun 21, 10:22 AM CDTRiver Flood WarningOAXFremont29 hr
Jun 20, 7:12 PM CDTSevere Thunderstorm WarningOAXCass, Gage, Johnson, Lancaster, Otoe, Pawnee and 1 more48 min
Jun 20, 7:13 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox32 min
Jun 20, 7:27 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Madison, Pierce, Wayne48 min
Jun 20, 7:29 PM CDTTornado WarningOAXMadison, Platte31 min
Jun 20, 7:50 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Wayne40 min
Jun 20, 8:01 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Saunders, Thurston, Washington44 min
Jun 20, 8:08 PM CDTAreal Flood AdvisoryOAXGage, Pawnee2 hr
Jun 20, 8:11 PM CDTFlash Flood WarningOAXDodge, Saunders5 hr
Jun 20, 8:16 PM CDTFlash Flood WarningOAXMadison, Platte, Stanton3 hr
Jun 20, 8:27 PM CDTSevere Thunderstorm WarningOAXCedar, Thurston, Wayne33 min
Jun 20, 8:34 PM CDTFlash Flood WarningOAXDodge, Douglas, Washington2 hr
Jun 20, 8:38 PM CDTAreal Flood AdvisoryOAXAntelope, Knox, Pierce6 hr
Jun 20, 8:46 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson29 min
Jun 20, 8:49 PM CDTAreal Flood AdvisoryOAXCedar, Pierce, Wayne6 hr
Jun 20, 9:12 PM CDTFlash Flood WarningOAXBurt, Cuming, Thurston2 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.